Advertisement

Aequationes mathematicae

, Volume 91, Issue 2, pp 353–371 | Cite as

On integer-valued means and the symmetric maximum

  • Miguel Couceiro
  • Michel GrabischEmail author
Article

Abstract

Integer-valued means, satisfying the decomposability condition of Kolmogoroff/Nagumo, are necessarily extremal, i.e., the mean value depends only on the minimal and maximal inputs. To overcome this severe limitation, we propose an infinite family of (weak) integer means based on the symmetric maximum and computation rules. For such means, their value depends not only on extremal inputs, but also on 2nd, 3rd, etc., extremal values as needed. In particular, we show that this family can be characterized by a weak version of decomposability.

Keywords

Integer means nonassociative algebra symmetric maximum decomposability 

Mathematics Subject Classification

26E60 08A99 06A99 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bennett, C.D., Holland, W.C., Székely, G.J.: Integer valued means. Aequat. Math. 88, 137–149 (2014)CrossRefGoogle Scholar
  2. 2.
    Couceiro, M., Grabisch, M.: On the poset of computation rules for nonassociative calculus. Order 30, 269–288 (2013). doi: 10.1007/s11083-011-9243-z MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Grabisch, M.: The Möbius function on symmetric ordered structures and its application to capacities on finite sets. Discrete Math. 287(1–3), 17–34 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Grabisch, M., Marichal, J.-L., Mesiar, R., Pap, E.: Aggregation Functions. Number 127 in Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (2009)Google Scholar
  5. 5.
    Kolmogoroff, A.: Sur la notion de moyenne. Atti delle Reale Accademia Nazionale dei Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. 12, 323–343 (1930)Google Scholar
  6. 6.
    Marichal, J.-L., Teheux, B.: Barycentrically associative and preassociative functions. Acta Math. Hungar. 145, 468–488 (2015)Google Scholar
  7. 7.
    Nagumo, M.: Über eine Klasse der Mittelwerte. Jpn. J. Math. 7, 71–79 (1930)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.LORIA (CNRS-Inria Nancy Grand Est-Université de Lorraine)Vandoeuvre-lès-NancyFrance
  2. 2.Paris School of EconomicsUniversity of Paris IParisFrance

Personalised recommendations